Depo Provera and IBS

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jimmyppage98
Regular Member


Date Joined Sep 2005
Total Posts : 86
   Posted 8/21/2009 8:25 AM (GMT -7)   
Has anyone ever taken Depo Provera and has it effected the IBS in anyway like caused constipation or made you gain lots of weight?  It concerns me because its a hormone shot to control your period and hormones can control so much of your body

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 8/24/2009 10:03 PM (GMT -7)   
It made me gain weight--so much so, that I've had to get off it.  I'm hoping that once I get it out of my system, I can start to lose weight.  I haven't been able to lose any while on it, whereas I used to be able to add just a little exercise to my day and lose weight.  But not everyone gains weight on it, so you never know until you try. 
 
It had no effect on my bowel movements at all.  If anything, I think they were a little better while on it, because I used to get constipated before my period, even back before I had serious bowel problems.  Normal, bodily-produced hormones can wreak havoc on your bowels, and some women actually get some relief from the terrible ups and downs in their bowels associated with their periods if they get on BC.  We will see if I get bad bowel problems when my periods return. 

jimmyppage98
Regular Member


Date Joined Sep 2005
Total Posts : 86
   Posted 8/26/2009 6:57 PM (GMT -7)   
Did it increase your appetite and that is why you gained weight or did you just gain weight?
 
The weight increase is a huge problem for me.

Chetta
New Member


Date Joined Sep 2009
Total Posts : 3
   Posted 9/25/2009 12:36 PM (GMT -7)   
I've had IBS for about 4 or 5 years and Im on Depo. Im 19 years old and my stomach was always much worse around my period and I always had more severe attacks, now that im on the needle its much better. Im not sure if its the needle or not (ive been on the needle since march of this year) but in the last 2 months ive gained a huge amount of weight, 20 pounds to be exact. Im not sure what its from i actually started working out and eating better and then the weight started to come so im not to sure if its the pill but for me that needle has helped me soooo much!

tree_fingers
New Member


Date Joined Sep 2009
Total Posts : 2
   Posted 9/28/2009 12:33 PM (GMT -7)   
I've gained weight on it, as a lot of women have. Not a whole lot, but enough to make me uncomfortable in my own skin - and clothes. I've always been small, and have always had a small appetite. And I retained that small appetite throughout taking Depo Provera (I just recently "came off" it, as my last injection was due on September 16th, and I didn't get it because it has temporarily ruined my life, as dramatic as that sounds). I'm a hiker, too, so I've always been fairly active. And since I got on Depo and discovered the side effects I was going to be experiencing, I actually made my lifestyle healthier - I eat even healthier (I'm vegan to begin with), I ride bike, and I do core excercises and stretches, as well as excercises that target my legs, abdomen, butt, and arms. I also run occasionally. Yet I still gained weight. I read here and there that Depo has a slight anabolic effect, which means it's easier for you to gain muscle, which is why I think a lot of us have problems when trying to lose weight by working out - we may lose it, but it just turns into muscle, so it doesn't seem as if it's gone. I certainly don't want extra muscle that makes me look thick. I love being small and don't want to keep gaining weight, because I have such a small frame to begin with and it would look awful. I also read a lot about gaining more weight after you come off Depo. I have heard that Depo is a form of steroid, so when you come off it, your body goes through a sort of withdrawl, and your symptoms get even worse (if you had any at all). I do not know if this is true, but I have heard it a few times.
 
I've also developed digestive problems. I usually go for a while without eating, because I'm not a big eater and I rarely have an appetite. This used to be no problem. But now if I go just a few hours without eating, my stomach will start to hurt in a very intense way. It's an extremely sharp pain and it feels as if it's pressing against my ribs. Nothing is comfortable when this happens - not even lying down. I've tried taking antacids and even Priolsec, but nothing helps it. And if I do eat something after this pain settles in, it just makes it even worse. I never experienced this feeling, not even once, before I got an injection of Depo.
 
I also experienced a handful of other foul side effects, of which I won't mention here since it's not relevent to your question. I do want to let you know, however, that your body recognizes Depo hormones as foreign, and the enitre time this drug is in your system (which it can be up to a year even with only one injection), your body tries to fight it off (which, for me, has caused a constant feverish feeling, hot flashes, and intense cold sweats - and I'm only 23, and not going through menopause yet). When I learned that it scared me so much. If your body's natural reaction is to fight these hormones off, there is no possible way that they can be good for you, at all.
 
Depo is foul. Not everyone experiences bad side effects, but after a huge amount of research (I became obsessed with learning about the side effects after experiencing them), I noticed that most women experience all the bad things (though I've had a constant heavy period, not letting up for one single day, since I got the shot in June, and it hasn't stopped since - most people don't get this side effect, it seems).
 
I would never recommend Depo Provera to anyone. It has thrown me into a whirlwind of emotions and other hormonal problems, and has only caused me to retreat into myself because of how "bipolar" I've gotten, as well as how disgusted I am by my own body. It's definitely made me very depressed and dysfunctional. On top of that, my once very steady relationship of years is now on the rocks because of how this shot is affecting my emotions - as well as other things.
 

Amanda Kayyy 😍
New Member


Date Joined May 2014
Total Posts : 1
   Posted 5/19/2014 2:44 PM (GMT -7)   
IBS is a side effect, it has affected me too. I've had 3 depo shots and I'm 16 about to be 17. I have only gained weight to my thighs and I wouldn't say that's a bad thing for me. My doctor recommended me try the depo shot because I couldn't gain weight. I weighed 95lbs for over a year and there was no sign of change because of my metabolism. Once on the depo shot, I immediately saw weight gain and it was only about 15 lbs. I'm somewhat active, I run to stay in shape and such. I haven't gained any "tummy fat" it all just goes to my thighs and my butt. IBS isn't as bad for me as it could be (thank god). I only get the stabbing cramps and the headaches. That didn't seem too bad at first. Now it's been 9months and it hasn't gotten worse. When I started I lost my period immediately, probably because I never had a heavy period because of my petite size, and IBS only happens around when I would get my periods. I'm currently 16, and I'm 5'0. and I weight 110.45 lbs and I couldn't be happier.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 3:45 AM (GMT -7)
There are a total of 2,733,991 posts in 301,165 threads.
View Active Threads


Who's Online
This forum has 151299 registered members. Please welcome our newest member, ABBear.
206 Guest(s), 1 Registered Member(s) are currently online.  Details
BreRosie


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer